Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Had a stent implant in heart. On lvalo, plavix and beta blocker. Drinking harmful?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
I am on livalo (a statin), plavix, and a beta blocker (toprol). I am taking these mess because of a stent implant 6 months back in my heart. Bloodworm at 3 months was perfect. But since then I've started drinking again, maybe 3-4 beers a week, mainly 1-2 on Fridays and Saturdays? Am I hurting my health?
Posted Thu, 3 May 2012 in Liver and Gall Bladder
Answered by Dr. Poorna Chandra K.S 6 hours later
Hi and thanks for the query,

Alcohol is injurious to health irrespective of your other illness.

Alcohol injures all organs of the body including liver, pancreas, heart, testis and the intestinal integrity. All types of alcohol are injurious at a concentration of more than 20g/day. But with people with pre-existing liver disease and in people taking medicines which can injure the liver (like the statin in your case) even this dose may injure your liver.

Hence try and avoid alcohol.

Hope this answers your queries. Please accept my answer if you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor